Gradient integrability and rigidity results for two-phase conductivities in two dimensions
Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 3, pp. 615-638.

This paper deals with higher gradient integrability for σ-harmonic functions u with discontinuous coefficients σ, i.e. weak solutions of div (σu)=0 in dimension two. When σ is assumed to be symmetric, then the optimal integrability exponent of the gradient field is known thanks to the work of Astala and Leonetti and Nesi. When only the ellipticity is fixed and σ is otherwise unconstrained, the optimal exponent is established, in the strongest possible way of the existence of so-called exact solutions, via the exhibition of optimal microgeometries.We focus also on two-phase conductivities, i.e., conductivities assuming only two matrix values, σ 1 and σ 2 , and study the higher integrability of the corresponding gradient field |u| for this special but very significant class. The gradient field and its integrability clearly depend on the geometry, i.e., on the phases arrangement described by the sets E i =σ -1 (σ i ). We find the optimal integrability exponent of the gradient field corresponding to any pair {σ 1 ,σ 2 } of elliptic matrices, i.e., the worst among all possible microgeometries.We also treat the unconstrained case when an arbitrary but finite number of phases are present.

DOI: 10.1016/j.anihpc.2013.05.002
Classification: 30C62,  35B27
Keywords: Beltrami system, Quasiconformal mappings, Elliptic equations, Composites, Gradient integrability
@article{AIHPC_2014__31_3_615_0,
     author = {Nesi, Vincenzo and Palombaro, Mariapia and Ponsiglione, Marcello},
     title = {Gradient integrability and rigidity results for two-phase conductivities in two dimensions},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {615--638},
     publisher = {Elsevier},
     volume = {31},
     number = {3},
     year = {2014},
     doi = {10.1016/j.anihpc.2013.05.002},
     zbl = {1298.30018},
     mrnumber = {3208457},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2013.05.002/}
}
TY  - JOUR
AU  - Nesi, Vincenzo
AU  - Palombaro, Mariapia
AU  - Ponsiglione, Marcello
TI  - Gradient integrability and rigidity results for two-phase conductivities in two dimensions
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2014
DA  - 2014///
SP  - 615
EP  - 638
VL  - 31
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2013.05.002/
UR  - https://zbmath.org/?q=an%3A1298.30018
UR  - https://www.ams.org/mathscinet-getitem?mr=3208457
UR  - https://doi.org/10.1016/j.anihpc.2013.05.002
DO  - 10.1016/j.anihpc.2013.05.002
LA  - en
ID  - AIHPC_2014__31_3_615_0
ER  - 
%0 Journal Article
%A Nesi, Vincenzo
%A Palombaro, Mariapia
%A Ponsiglione, Marcello
%T Gradient integrability and rigidity results for two-phase conductivities in two dimensions
%J Annales de l'I.H.P. Analyse non linéaire
%D 2014
%P 615-638
%V 31
%N 3
%I Elsevier
%U https://doi.org/10.1016/j.anihpc.2013.05.002
%R 10.1016/j.anihpc.2013.05.002
%G en
%F AIHPC_2014__31_3_615_0
Nesi, Vincenzo; Palombaro, Mariapia; Ponsiglione, Marcello. Gradient integrability and rigidity results for two-phase conductivities in two dimensions. Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 3, pp. 615-638. doi : 10.1016/j.anihpc.2013.05.002. http://www.numdam.org/articles/10.1016/j.anihpc.2013.05.002/

[1] G. Alessandrini, R. Magnanini, Elliptic equations in divergence form, geometric critical points of solutions, and Stekloff eigenfunctions, SIAM J. Math. Anal. 25 (1994), 1259 -1268 | MR | Zbl

[2] G. Alessandrini, V. Nesi, Beltrami operators, non-symmetric elliptic equations and quantitative Jacobian bounds, Ann. Acad. Sci. Fenn. Math. 34 (2009), 47 -67 | MR | Zbl

[3] K. Astala, Area distortion of quasiconformal mappings, Acta Math. 173 no. 1 (1994), 37 -60 | MR | Zbl

[4] K. Astala, D. Faraco, L. Székelyhidi, Convex integration and the L p theory of elliptic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 7 (2008), 1 -50 | EuDML | Numdam | MR | Zbl

[5] K. Astala, T. Iwaniec, G. Martin, Elliptic Partial Differential Equations and Quasiconformal Mappings in the Plane, Princeton Math. Ser. vol. 48 , Princeton University Press, Princeton, NJ (2009) | MR | Zbl

[6] K. Astala, T. Iwaniec, I. Prause, E. Saksman, Burkholder integrals, Morrey's problem and quasiconformal mappings, J. Amer. Math. Soc. 25 (2012), 507 -531 | MR | Zbl

[7] K. Astala, V. Nesi, Composites and quasiconformal mappings: new optimal bounds in two dimensions, Calc. Var. Partial Differential Equations 18 no. 4 (2003), 335 -355 | MR | Zbl

[8] B.V. Bojarski, Generalized solutions of a system of differential equations of first order and of elliptic type with discontinuous coefficients, Mat. Sb. N.S. 43 no. 85 (1957), 451 -503 | MR

[9] D. Faraco, Milton's conjecture on the regularity of solutions to isotropic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire 20 no. 5 (2003), 889 -909 | EuDML | Numdam | MR | Zbl

[10] D. Faraco, Tartar conjecture and Beltrami operators, Michigan Math. J. 52 no. 1 (2004), 83 -104 | MR | Zbl

[11] G. Francfort, F. Murat, The proofs of the optimal bounds for mixtures of two anisotropic conducting materials in two dimensions, Mech. Mater. 41 (2009), 448 -455

[12] B. Kirchheim, Rigidity and geometry of microstructures, University of Leipzig (2003)

[13] F. Leonetti, V. Nesi, Quasiconformal solutions to certain first order systems and the proof of a conjecture of G.W. Milton, J. Math. Pures Appl. (9) 76 (1997), 109 -124 | MR | Zbl

[14] N.G. Meyers, An L p -estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 189 -206 | EuDML | Numdam | MR | Zbl

[15] G.W. Milton, Modelling the properties of composites by laminates, Homogenization and Effective Moduli of Materials and Media, Minneapolis, Minn., 1984/1985, IMA Vol. Math. Appl. vol. 1 , Springer-Verlag, New York (1986), 150 -174 | Zbl

[16] G.W. Milton, Classical Hall effect in two-dimensional composites: A characterization of the set of realizable effective conductivity tensors, Phys. Rev. B 38 no. 16 (1988), 11296 -11303

[17] G.W. Milton, The Theory of Composites, Cambridge Monogr. Appl. Comput. Mech. vol. 6 , Cambridge University Press, Cambridge (2002) | MR | Zbl

[18] F. Murat, L. Tartar, H-convergence, Topics in the Mathematical Modeling of Composite Materials, Progr. Nonlinear Differential Equations Appl. vol. 31 , Birkhäuser Boston, Boston, MA (1997), 21 -43 | MR | Zbl

[19] L. Tartar, The General Theory of Homogenization. A Personalized Introduction, Lect. Notes Unione Mat. Ital. vol. 7 , Springer-Verlag, UMI, Berlin, Bologna (2009) | MR | Zbl

Cited by Sources: